Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Kansas City, MO

April 10, 2008Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2008, 4:08 PM CDT for Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 4:08 PM CDT (21:08 UTC)
Expired
Apr 10, 2008, 4:45 PM CDT
In force
37 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:12 PM CDTHAIL 0.88Leawood, KS
Apr 10, 4:15 PM CDTHAIL 1Overland Park, KS
Apr 10, 4:20 PM CDTHAIL 0.88Overland Park, KS
Apr 10, 4:25 PM CDTHAIL 0.75Kansas City, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 102108
SVREAX
KSC091-209-MOC047-095-165-102145-
/O.NEW.KEAX.SV.W.0013.080410T2108Z-080410T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 445 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LENEXA...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MISSION...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 415 PM CDT.
  KANSAS CITY KANSAS AND KANSAS CITY BY 420 PM CDT.
  KANSAS CITY DOWNTOWN ARPT...NORTH KANSAS CITY AND 6 MILES SOUTHEAST
  OF PARKVILLE BY 425 PM CDT.
  GLADSTONE...OAKVIEW...AVONDALE AND NORTHMOOR BY 430 PM CDT.
  PLEASANT VALLEY BY 435 PM CDT.

THE TOWNS OF ROELAND PARK...OAKS...OAKWOOD...OAKWOOD PARK...RANDOLPH
AND BIRMINGHAM ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3945 9458 3939 9425 3886 9463 3894 9484
TIME...MOT...LOC 2108Z 207DEG 36KT 3899 9468

$$

21
3 follow-up statements
000 
WWUS53 KEAX 102117
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT THU APR 10 2008

KSC091-209-MOC047-095-165-102145-
/O.CON.KEAX.SV.W.0013.000000T0000Z-080410T2145Z/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
416 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...CLAY AND NORTHWESTERN
JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 445 PM CDT...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MISSION...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH KANSAS CITY...AVONDALE...RIVERSIDE AND 7 MILES SOUTHEAST OF
  PARKVILLE BY 425 PM CDT.
  GLADSTONE...OAKVIEW...NORTHMOOR AND HOUSTON LAKE BY 430 PM CDT.
  PLEASANT VALLEY...CLAYCOMO AND GLENAIRE BY 435 PM CDT.
  LIBERTY BY 440 PM CDT.
  6 MILES SOUTHWEST OF KEARNEY AND 8 MILES SOUTHEAST OF SMITHVILLE BY
  445 PM CDT.

THE TOWNS OF RANDOLPH...OAKS...OAKWOOD...OAKWOOD PARK AND BIRMINGHAM
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED AT 90TH AND ANTIOCH 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3945 9458 3939 9425 3886 9463 3894 9484
TIME...MOT...LOC 2116Z 207DEG 36KT 3906 9463

$$

21
000 
WWUS53 KEAX 102134
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 PM CDT THU APR 10 2008

KSC091-209-MOC047-095-165-102145-
/O.CON.KEAX.SV.W.0013.000000T0000Z-080410T2145Z/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
433 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...CLAY AND NORTHWESTERN
JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 445 PM CDT...

AT 429 PM CDT...A SEVERE THUNDERSTORM WAS  REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR AVONDALE...OR NEAR GLADSTONE...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY BY 440 PM CDT.
  6 MILES SOUTHWEST OF KEARNEY AND 8 MILES SOUTHEAST OF SMITHVILLE BY
  445 PM CDT.

AT 415 PM CDT HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED AT 
90TH AND ANTIOCH WITH THIS STORM. IN ADDITION...NUMEROUS REPORTS OF 
PEA TO NICKEL SIZE HAIL HAS BEEN REPORTED IN EASTERN JOHNSON COUNTY 
KANSAS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3945 9458 3939 9425 3886 9463 3894 9484
TIME...MOT...LOC 2133Z 207DEG 36KT 3921 9453

$$

MJ
000 
WWUS53 KEAX 102144
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT THU APR 10 2008

KSC091-209-MOC047-095-165-102154-
/O.EXP.KEAX.SV.W.0013.000000T0000Z-080410T2145Z/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
444 PM CDT THU APR 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND SOUTHEASTERN PLATTE...CLAY AND NORTHWESTERN JACKSON
COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 445 PM CDT...

AT 444 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL REMAIN 
POSSIBLE OVER THE REGION INTO THE EARLY EVENING HOURS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3945 9458 3939 9425 3886 9463 3894 9484
TIME...MOT...LOC 2144Z 207DEG 36KT 3931 9446

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:34 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 10, 3:34 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT THU APR 10 2008

.DISCUSSION...

FOR DISCUSSION ON ONGOING SVR WX THREAT AND SHORT TERM
DETAILS...PLEASE SEE ATTACHED PREVIOUS/MESOSCALE DISCUSSION BELOW
THIS FORECAST DISCUSSION.

FOR TONIGHT...UPR LVL STORM SYSTEM CURRENTLY LIFTING NORTHEAST
ACROSS KS/NE. WILL CONTINUE FLOOD WATCH FOR EASTERN PORTIONS OF THE
CWA...GIVEN HEAVY RAINFALL EARLIER TODAY...POTENTIAL FOR ADDITIONAL
RAINFALL THIS EVENING...AND ADDITIONAL FLOODING EXPECTED FROM RISING
RIVERS. HOWEVER...THIS WATCH WILL LIKELY BE CANCELLED EARLY THIS
EVENING ONCE RAINFALL DIMINISHES. IN ADDITION...SOME CONCERNS EXIST
FOR THE NECESSITY OF A WIND ADVISORY OVER THE SOUTHERN COUNTIES
TONIGHT. DRY MID-LVL AIR IS RAPIDLY WRAPPING INTO THE STORM SYSTEM
FROM THE SOUTH WEST. INDICATIONS OF THIS HAPPENING ARE NOW EVIDENT
OVER PORTIONS OF SOUTHERN KANSAS AND OKLAHOMA AS DEW POINTS HAVE
CRASHED INTO THE LOW 40S AND UPR 30S. ATTM IT APPEARS STRONGEST
WINDS WILL REMAIN JUST SOUTH OF THE CWA...AND SHOULD REMAIN BELOW
WIND ADV CRITERIA.

CONDITIONS WILL FEEL MORE LIKE EARLY FEBRUARY THAN EARLY APRIL AS
RATHER COLD...OVERCAST...AND BLUSTERY CONDITIONS PREVAIL BEGINNING
TONIGHT AND LASTING THROUGH SATURDAY.  IN FACT...IT DOESNT
APPEAR TO THAT SPRING LIKE CONDITIONS WILL RETURN UNTIL MONDAY AT
THE EARLIEST.  SPEAKING OF FRIDAY AND SATURDAY...STORM SYSTEM WHICH
HAS BROUGHT RAIN TO THE AREA TODAY WILL ONLY SLOWLY LIFT NORTHWARD
OVERNIGHT AND INTO THE DAY ON FRIDAY.  AS VERTICALLY STACKED UPR LOW
CONTINUES TO LIFT NORTHEAST INTO THE GREAT LAKES...LARGE TROWAL WILL
WRAP AROUND THE BACKSIDE OF THE SYSTEM.  THIS WARM AIR ALOFT WILL
PROMOTE WIDESPREAD OVERCAST SKIES FOR MUCH OF THE FIRST HALF OF THE
WEEKEND...ALONG WITH A GOOD CHANCE OF SCATTERED PRECIPITATION.  BEST
CHANCE FOR PRECIPITATION WILL REMAIN CENTERED OVER THE NORTHERN HALF
TO EASTERN TWO THIRDS OF THE CWA...GIVEN TRACK OF LOW-LVL MOISTURE
AND CURRENTLY PROGGED OMEGA FIELDS.  SOUNDINGS POINT TO SNOW BEING
THE PRIMARY WX TYPE OVER THE NORTHERN TWO TIERS OF COUNTIES...WITH
PERHAPS A DUSTING TO LESS THAN ONE HALF INCH POSSIBLE IN THE FAR NW
COUNTIES. FURTHER TO THE SOUTH...FEEL A MIXTURE OF PRECIPITATION
COULD BE POSSIBLE AS SFC WARM LAYER REMAINS 1500-2000 FT THICK. AS
SECONDARY VORT MAX ROTATES AROUND THE UPR LOW SATURDAY...SIMILAR
CONDITIONS WILL PREVAIL WITH YET ANOTHER CHANCE FOR MIXED
PRECIPITATION.

TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...AS H850 AIR
SOME -6C TO -8C WILL WORK SOUTHWARD.  COMBINE THIS WITH OVERCAST
SKIES AND TEMPERATURES WILL STRUGGLE TO CLIME WHATSOEVER.  NUMERICAL
GUIDANCE IS USELESS IN THESE TYPES OF SITUATIONS...AS THEY REMAIN
HEAVILY BIASED TOWARDS CLIMATOLOGY ATTM.  FOR NOW WILL SEE MAX TS
SOME 20 DEGREES BELOW SEASONAL NORMALS FRI/SAT ONLY IN THE UPR 30S
TO LOWER 40S. TO ADD INSULT TO INJURY...WINDS WILL REMAIN VERY
GUSTY ON FRIDAY AS TIGHT SFC PRESSURE GRADIENT PASSES OVERHEAD.
DESPITE DECENT MIXING TO H85 TOMORROW AFTN...WINDS ALOFT ARE ONLY
BETWEEN 20-40 KNOTS THEREFORE FEEL WND ADV WILL NOT BE NEEDED ATTM.
WILL ALLOW NEXT SHIFT TO REEVALUATE THESE CONDITIONS.  HOWEVER WIND
CHILLS WILL LIKELY FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE
CWA DURING THE DAYTIME HOURS....WITH WIND CHILLS WELL INTO THE 20S
IN THE NIGHTTIME PERIOD.

OTHER CONCERN IN THE NEXT 3 DAYS WILL BE LOW TEMPERATURES.  DESPITE
AMPLE CLOUD COVER FEEL LOWS WILL FALL BELOW FREEZING IN THE NW
CORNER FRIDAY NIGHT...WITH MORE WIDESPREAD TEMPERATURES BELOW 32F
POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT AS CLOUDS CLEAR FROM WEST
TO EAST AND SFC HIGH MOVES OVERHEAD.  DEPENDANT ON THE AMOUNT OF GREEN
UP...THOSE WITH AGRICULTURAL INTERESTS MAY NEED TO KEEP AN EYE ON
THESE TIME PERIODS. HOWEVER...EVEN THOUGH IT IS GOING TO BE
COLD...WE ARE STILL IN A CLIMATOLOGICALLY NORMAL TIME FOR OUR LAST
FROST/FREEZE IN THIS AREA.

A LONG AWAITED BREAK FROM THE ACTIVE WEATHER WILL MOVE IN ON
SUNDAY...AS LONG WAVE RIDGING SLIDES INTO THE CENTRAL PART OF THE
UNITED STATES.  HOWEVER...WEAK SECONDARY COLD FRONT WILL DROP
THROUGH THE REGION ON SUNDAY...TEMPERING OUR WARM UP AND KEEPING
READINGS BELOW SEASONAL NORMALS.  HOWEVER...MONDAY THROUGH THURSDAY
APPEAR TO BE DRY AT THIS TIME.  AS MID-LVL RIDGE SLIDES
EAST...LOW-LVL THERMAL RIDGE WILL SLIDE EAST AS WELL. WITH DECENT
MIXING EXPECTED EACH DAY...TRUE SPRING LIKE WEATHER WITH HIGH IN THE
MIDDLE 70S WILL BE POSSIBLE BY WEDNESDAY. NEXT SYSTEM APPEARS TO
SLIDE TO THE NORTH OF THE REGION ON THURSDAY...DROPPING A WEAK COOL
FRONT THROUGH THE REGION.  FOR NOW WILL CONTINUE TO ADVERTISE DRY
WEATHER AS BEST LIFT AND MOISTURE REMAINS TO THE NORTH OF THE AREA.

DUX

&&

.PREV DISCUSSION...
/ISSUED 1200 PM CDT THU APR 10 2008/

...MESOSCALE DISCUSSION...

THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL
SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS
HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE
REALIZED IN THE VICINITY OF ANY BOUNDARY.

CURRENTLY...A SURFACE OCCLUSION WAS NOTED BTWN SLN AND HUT IN CNTRL
KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND
NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT
TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO.

THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT
SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT
STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS
SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND
ERN CWA BY LATE THIS AFTN. THIS COINCEDENT WITH THE STG H3 JET AND
MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND
NERN OKLAHOMA.

THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME
NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW
OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE
THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN
AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM
FRONT IN NWRM MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD
TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY
EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL
BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES
AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY
LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE
THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY
OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR
DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY.

FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR THUNDERSTORM
DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE PRESENT.
SHOWERS AND ISOLATED THUNDERSTORMS WRE NOTED IN EXTREME SERN KS AND
NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL DRY SLOT.
SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH THE STG
SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN NERN
OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE BOUNDARY
QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELD VORTICITY
WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED TO BE IN
THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA THIS AFTN
WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING CAN BE
REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER
THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER
CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN
CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS
VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION
IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH
STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW
FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS
EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT
THIS TIME...THE THREAT APPEARS LOW.

AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A
WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING
ALONG NIGHTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS
BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS
BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE.

DB

&&

.AVIATION...

FOR THE 18Z TAFS...EXPECTING TO SEE THE BREAKS CURRENTLY IN
SOUTHEAST KANSAS TO CONTINUE TO ROTATE INTO THE TAF SITES.  KSTJ MAY
NOT TOTALLY BREAK INTO A HIGHER DECK AS IT WILL BE CLOSER TO THE
TRACK OF THE SURFACE AND UPPER LOW. WILL KEEP A NARROW WINDOW IN FOR
ANY THUNDERSTORM DEVELOPMENT. ALSO AT KSTJ WILL ADD SOME LIGHT RAIN
OVERNIGHT FOR WRAP AROUND OF LOW IFR CLOUDS BEHIND THE UPPER SYSTEM.
SOUNDINGS MAY EVEN GO COLD ENOUGH TO SUGGEST RAIN COULD MIX WITH
SNOW...BUT WILL HOLD OFF ON THAT FOR NOW.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 AM FRIDAY FOR MOZ006-MOZ007-MOZ008-MOZ015-
     MOZ016-MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-
     MOZ038-MOZ039-MOZ040-MOZ044-MOZ045-MOZ046-MOZ054.

KS...NONE.
Hazardous weather outlook, Apr 10, 1:00 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU APR 10 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM
FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK
COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA.
THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME
NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING
TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM
FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED
SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES
POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE
GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS
THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END
BY 10 PM.

FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD
FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE
SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE
PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE
DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING
DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING
WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF
OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM
SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT
APPEARS QUITE LOW AT THIS TIME.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE
THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE
POSSIBLE.

A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO
SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK
SIDE OF THIS STORM SYSTEM.  AT THIS TIME...AIR ALOFT WILL BE COLD
ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL
MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW
ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST
PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES
RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING
ACROSS THE ENTIRE OUTLOOK AREA.  HOWEVER...AT THIS TIME NO SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER
ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

DB

In the hours before

Special weather statement, Apr 10, 2:54 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT THU APR 10 2008

MOZ044-053-054-102030-
BATES-HENRY-JOHNSON-
254 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN BATES...SOUTHEASTERN JOHNSON
AND WESTERN HENRY COUNTIES UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MONTROSE...OR 15 MILES EAST
OF BUTLER...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHEAST OF URICH BY 305 PM CDT.
  7 MILES NORTHWEST OF CLINTON BY 310 PM CDT.
  CHILHOWEE BY 320 PM CDT.
  LEETON BY 325 PM CDT.

THE TOWNS OF LA DUE...HARTWELL AND POST OAK ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21
Special weather statement, Apr 10, 3:20 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT THU APR 10 2008

MOZ014-022-030-102045-
CALDWELL-DAVIESS-RAY-
320 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN RAY...SOUTHERN DAVIESS
AND WESTERN CALDWELL COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWSON...MOVING NORTH AT 50 MPH.

THIS STORM WILL BE NEAR...
  POLO BY 330 PM CDT.
  KINGSTON BY 335 PM CDT.
  HAMILTON BY 345 PM CDT.

THE TOWNS OF ELMIRA AND KIDDER ARE ALSO IN THE PATH OF THIS STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

21
Special weather statement, Apr 10, 3:28 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT THU APR 10 2008

MOZ038-039-044-045-054-102100-
HENRY-JOHNSON-LAFAYETTE-PETTIS-SALINE-
328 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHERN HENRY...
NORTHWESTERN PETTIS...SOUTHEASTERN LAFAYETTE AND SOUTHWESTERN SALINE
COUNTIES UNTIL 400 PM CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEETON...OR 10 MILES WEST OF WINDSOR...
MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR...
  WHITEMAN AIR FORCE BASE AND 8 MILES SOUTHEAST OF WARRENSBURG BY 335
  PM CDT.
  KNOB NOSTER BY 340 PM CDT.
  LA MONTE BY 345 PM CDT.
  HOUSTONIA BY 350 PM CDT.
  SWEET SPRINGS BY 355 PM CDT.

THE TOWNS OF POST OAK AND EMMA ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21
Special weather statement, Apr 10, 3:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT THU APR 10 2008

KSZ057-060-102115-
LINN-MIAMI-
344 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR MIAMI AND NORTHWESTERN LINN COUNTIES
UNTIL 415 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF PARKER...OR 15 MILES SOUTHWEST OF
OSAWATOMIE...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  OSAWATOMIE BY 355 PM CDT.
  PAOLA BY 405 PM CDT.

THE TOWNS OF BEAGLE...HILLSDALE...WAGSTAFF...CHILES AND BUCYRUS ARE
ALSO IN THE PATH OF THIS STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

21
Local storm report, Apr 10, 3:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 S OLATHE              38.87N 94.81W
04/10/2008  E0.75 INCH       JOHNSON            KS   PUBLIC

&&

SFORTIN
Special weather statement, Apr 10, 4:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT THU APR 10 2008

KSZ104-105-MOZ037-102130-
JACKSON-JOHNSON-WYANDOTTE-
402 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...EASTERN WYANDOTTE
AND WESTERN JACKSON COUNTIES UNTIL 430 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LENEXA...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  OVERLAND PARK AND LEAWOOD BY 410 PM CDT.
  COUNTRYSIDE...PRAIRIE VILLAGE...MISSION HILLS AND MERRIAM BY 415 PM
  CDT.
  FAIRWAY...WESTWOOD...WESTWOOD HILLS AND MISSION WOODS BY 420 PM
  CDT.
  KANSAS CITY KANSAS BY 425 PM CDT.
  KANSAS CITY BY 430 PM CDT.

THE TOWNS OF LACKMANS...JOHNSON CO ARPT...STANLEY AND ROELAND PARK
ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:48 AM CDTAreal Flood WarningEAXLinn, Miami6 hr
Apr 10, 4:31 PM CDTSevere Thunderstorm WarningEAXJohnson44 min
Apr 10, 5:13 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami47 min
Apr 9, 8:20 PM CDTRiver Flood WarningEAXCass, Henry, Johnson43 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXJohnson, Pettis47 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXChariton, Macon47 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXCarroll, Chariton5 days
Apr 9, 8:20 PM CDTRiver Flood WarningEAXHoward32 hr
Apr 10, 3:27 AM CDTRiver Flood WarningEAXCooper43 hr
Apr 10, 7:10 AM CDTRiver Flood WarningEAXCooper33 hr
Apr 10, 8:06 AM CDTRiver Flood WarningEAXCarroll13 hr
Apr 10, 12:03 PM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 4 more4 days
Apr 10, 4:05 PM CDTTornado WarningEAXHarrison25 min
Apr 10, 4:22 PM CDTTornado WarningEAXMercer14 min
Apr 10, 4:27 PM CDTTornado WarningEAXPutnam, Sullivan33 min
Apr 10, 5:11 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Jackson, Ray49 min
Apr 10, 5:54 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan29 min
Apr 10, 6:45 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan20 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.